Author Topic: ~ Dizziness And Balance Issues ~  (Read 347 times)

[Buddie]

~ Dizziness And Balance Issues ~
« on: October 31, 2019, 06:57:00 pm »
I’ve seen other topics on this but does anyone know WHY we experience these symptoms?

Is it a brain dysfunction, an inner ear disturbance...what causes it?

I’m on less than 1mg of clonazepam (.84mg) a day.  I wasn’t this dizzy when I was taking 4mg of alprazolam.  Thank God I’m off that poison (21 days now!). Yeah!

I used to take walks every day.  I was dizzy but not like this.  Now I’m afraid I’ll fall on my face.  I feel like I’m walking sideways on a bouncing rubber floor. 

It seems the lower in dose I go, the more intense it gets.  Maybe this is what contributes to my daily nausea?

Does it get better?

Any ideas buddies?

« Last Edit: October 31, 2019, 11:41:01 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #1 on: November 01, 2019, 03:04:59 am »
Hi there.  I am no expert and we are all different but I was put on Clonazepam for Vertigo.  It is supposed to suppress the vestibular (inner ear) system and in the beginning it did help. Before it, I was unable to walk without assistance.  Dizziness and Vertigo are still issues now, but not nearly as much.  After the Clonazepam stopped working, I was just staving off the worst of the withdrawal.  I cried a lot and considered suicide regularly.  I used to plan my days around my doses so I knew when my window of 'function' would be best.  Little did I know that I was provoking tolerance withdrawal dizziness and possible inner ear damage.  I was so nauseated most of the time.   Just out of my head with seasickness.

Its not a bowl of cherries or anything now,  (still tapering and healing), but I have to say my vertigo is less by half at least.  I still have extreme days but they are the exception now.  I walk just fine most days and fake it the rest.  Nausea is way down too.... Hope this helps.....
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #2 on: November 01, 2019, 06:35:55 pm »
Thanks @[...]! I appreciate your response. I rarely get a window of “function”.  I’m dizzy/nauseated  all day from the minute I wake up until I fall into bed.  Once in bed, I “sleep” restlessly for about 4 hours then it begins all over again. Nausea hasn’t abated and the dizziness seems to be worsening.  I was hoping the lower in dose I go, the better I would feel.  Maybe I haven’t reached that “dose” yet.  Hopefully soon.

SG
💜
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #3 on: November 02, 2019, 08:56:41 am »
Sg

Had the same issues. Stopped x now on k

When it was ridiculously bad I would take dramamine or meclazine for lunch. A lot of times it would put me to sleep for a couple hours. But made the day a bit more tolerable and provided a couple hours of decent sleep.

Good luck and best wishes.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #4 on: November 02, 2019, 12:18:52 pm »
Thanks for the tips @[...].  I’ve taken Dramamine and it went paradoxical on me...revved up anxiety and diminished my sleep.  I do take meclizine during the day.  Sometimes it helps.  The doc just prescribed Vistaril.  Maybe I’ll have a better outcome with that.

I really need a break!  The nausea and dizziness are really weighing me down.

Thanks again!

SG
« Last Edit: November 02, 2019, 05:51:36 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #5 on: November 02, 2019, 12:56:31 pm »
Hi [...]- I suffered from dizziness during my taper also. The reason that we are dizzy is because the portion of the brain called the cerebellum is rich in GABA receptors , and is therefore very effected when we decrease or stop benzos. The good news is that the cerebellum and all portions of the brain are hard wired to heal itself. There are exercises specifically to aide in this called VOR ( vestibular ocular reflex) exercises if you want to google them and research the topic. They helped me tremendously with my dizziness- it took about a week for me to start seeing results. It is not instant results unfortunately, but our brains do want to heal. Of course what works for one person may not work for another, but I wanted to pass it along as it is a non med treatment. Hope it can help you and others who read the post in some way - best wishes through your recovery. Missy
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #6 on: November 02, 2019, 02:15:38 pm »
Thanks Missy! I’ll check I it out.  I hope it helps.

SG
💜
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #7 on: November 02, 2019, 02:26:45 pm »
I see Lyme listed in your information. If you have Lyme, how are you dealing with it while tapering?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #8 on: November 03, 2019, 08:08:08 pm »
Buddy not sure if you mean me?  Yes after a head injury I ended up with neuro Lyme which was profound vertigo.  I found my way to a really great Lyme specialist and treated both holistic and pharma antibiotics.  I am in remission for now.  It was a long long grind.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: ~ Dizziness And Balance Issues ~
« Reply #9 on: November 07, 2019, 03:12:50 pm »
Oh how I can relate. All the way down from 40 mg V to my current 4 mg I have experienced  dizziness, a general off balance feeling. Used to come and go but the last 10 days, no reprieve. I try very hard not to stress about it as panic itself can increase dizziness. I have used a rolling walker the past 14 months due to feeling unsteady. There is a dizziness support group. I think we just have to hang in there. And trust in the slow healing process. I keep looking for that magic exercise or magic supplement,  but to no avail. It's like you never know when it will be a good day, or a good hour. I see people my age nonchalantly walking in my neighborhood, and I almost tear up. I want to take walks too! Someday, post jump, this will be behind us.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.